MAUDE Adverse Event Report: BIOMET UK LTD. OXF UNI TOFFEE HAMMER; BMET GENERAL KNEE INSTRUMENTS

BIOMET UK LTD. OXF UNI TOFFEE HAMMER; BMET GENERAL KNEE INSTRUMENTS
Model Number N/A
Medical Device Problem Codes Break (1069); Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, that: the dr.Was impacting the femur and the toffee hammer broke.There was no harm to the patient or delay in the case another hammer was used to finish the case.Patient involvement- no further outcome.
 
Additional Manufacturer Narrative
(b)(4).Initial report.The client has indicated that the product will not be returned to zimmer biomet for an investigation.The investigation is currently underway.Once the investigation has concluded, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).This final report is being submitted to relay supplemental information.Complaint summary: the device is used in treatment.A review of returned products confirms that the instrument has fractured.Visual inspection of the toffee hammer (32-422760 oxf uni toffee hammer zb130409) shows that the instrument has fractured at the point where the shaft meets the hammerhead.The instrument shows signs of wear with mushrooming and indentations on the hammerhead.This is most likely due to repeated use over time in the field (approximately 9 years).Review of material certificates confirms conformance to specification.The dhr related to the involved product has been reviewed and does not show any non-conformity, rejection or concession that could be related to the reported event.The product was most likely conforming when it left zimmer biomet control.The mhr related to the involved product has no non-conformances.The product item.32-422760 and lot: zb130409 has not been involved in any previous field actions.No corrective or preventive action is considered necessary at this time.The definitive root cause cannot be determined with the available information however, the instrument has been in the field for approximately 9 years the repeated use and reprocessing is likely to be a contributing factor to the end of the useable lifespan of the instrument.The controls outlined in the manual informs the user of the following inspection and testing instructions to ensure the condition of the instruments are regularly monitored and assessed during the reprocessing operation: inspection/function testing.While loading instruments into their respective instrument cases after cleaning and prior to sterilization, reference the manual and follow the instructions: (1 - instruments should be inspected for completeness and function.2 - inspection includes: checking instruments that form part of a larger assembly or assemble with mating components.Checking internal mechanisms such as o-rings, springs, and subcomponents, if the device is intended to be disassembled for proper reprocessing.Actuating moving parts such as hinges/joints and moveable features such as handles, ratcheting, couplings, and sliding parts.Inspecting for all forms of wear outlined in this manual.3 - results of assembly, actuation, and extent of all forms of wear should be considered in determining whether an instrument is suitable for use.4 - if the reusable instrument is determined no longer suitable for use or if the suitability for use is still in question after inspecting the instrument and referencing the reusable instrument lifespan manual, initiate the process to return the instrument(s) to the manufacturer.) the severity of the reported event and calculated occurrence for similar complaints are in line with and do not exceed the risk referenced in the risk management file.The overall score is low risk.If any additional information is discovered or received that may adjust any conclusions or data, a supplemental report will be rendered accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported, that: the doctor was impacting the femur and the toffee hammer broke.There was no harm to the patient or delay in the case another hammer was used to finish the case.Patient involvement - no further outcome.

Brand Name
OXF UNI TOFFEE HAMMER
Common Device Name
BMET GENERAL KNEE INSTRUMENTS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13497245
Report Number3002806535-2022-00058
Device Sequence Number17172167
Product Code HWA
UDI-Device Identifier00880304525658
UDI-Public00880304525658
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number32-422760
Device Lot NumberZB130408
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2022
Supplement Date Received by Manufacturer03/09/2022
Initial Report FDA Received Date02/09/2022
Supplement Report FDA Received Date03/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown